MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Lot Number 0029377681
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A pulmonary vein isolation (pvi) was performed.Following the completion of the pvi, a double curve watchman truseal access system (was) was placed in the groin.The intracardiac echocardiography (ice) catheter was moved, and the vasopressor levels increased from 0.08 to 0.16 within 30 minutes.An effusion check was performed with the ice catheter, and a pericardial effusion was noted.The pericardial effusion progressed to a cardiac tamponade.The procedure was aborted, and a pericardiocentesis was performed to drain the effusion.The patient was transferred to inpatient status and fully recovered from this event.
 
Additional Manufacturer Narrative
B5- describe event or problem - updated.
 
Event or Problem Description
It was reported that a cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A pulmonary vein isolation (pvi) was performed.Following the completion of the pvi, a double curve watchman truseal access system (was) was placed in the groin.The intracardiac echocardiography (ice) catheter was moved, and the vasopressor levels increased from 0.08 to 0.16 within 30 minutes.An effusion check was performed with the ice catheter, and a pericardial effusion was noted.The pericardial effusion progressed to a cardiac tamponade.The procedure was aborted, and a pericardiocentesis was performed to drain the effusion.The patient was transferred to inpatient status and fully recovered from this event.It was further reported that the was was not fully inserted into the patient and there was approximately 4 inches remaining for complete placement.The closure device was never opened.
 
Additional Manufacturer Narrative
B5- describe event or problem - updated.
 
Event or Problem Description
It was reported that a cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A pulmonary vein isolation (pvi) was performed.Following the completion of the pvi, a double curve watchman truseal access system (was) was placed in the groin.The intracardiac echocardiography (ice) catheter was moved, and the vasopressor levels increased from 0.08 to 0.16 within 30 minutes.An effusion check was performed with the ice catheter, and a pericardial effusion was noted.The pericardial effusion progressed to a cardiac tamponade.The procedure was aborted, and a pericardiocentesis was performed to drain the effusion.The patient was transferred to inpatient status and fully recovered from this event.It was further reported that the was was not fully inserted into the patient and there was approximately 4 inches remaining for complete placement.The closure device was never opened.It was further reported that the patient was rescheduled for another closure device implant in the following months.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14915513
Report Number2124215-2022-23296
Device Sequence Number19340762
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Lot Number0029377681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/01/2022
07/14/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date07/12/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient RaceWhite